Indian Journal of Pharmacology Home 

SHORT COMMUNICATION
[View FULLTEXT] [Download PDF]
Year : 2008  |  Volume : 40  |  Issue : 4  |  Page : 186--187

Ondansetron induced fatal ventricular tachycardia

R Chandrakala1, CN Vijayashankara1, K Kushal Kumar1, N Sarala2 
1 Department of Pediatrics, Sri Devaraj Urs Medical College, Tamaka, Kolar, Karnataka, India
2 Department of Pharmacology, Sri Devaraj Urs Medical College, Tamaka, Kolar, Karnataka, India

Correspondence Address:
R Chandrakala
Department of Pediatrics, Sri Devaraj Urs Medical College, Tamaka, Kolar, Karnataka
India

Ondansetron is a serotonin receptor antagonist used widely in the prophylaxis and treatment of postoperative nausea and vomiting (PONV) and vomiting associated with cancer chemotherapy. The common side effects of ondansetron are fever, malaise, diarrhoea, constipation, and allergic reactions. Extra-pyramidal reactions are rare and cardiovascular side effects are even rarer. Even though its clinical safety has been established in a large number of studies, its adverse effects have been reported and these include cardiovascular events like acute myocardial ischemia and arrhythmias in adults. [1] Studies of its adverse effects in children are few. We report a rare adverse effect of ondansetron in a 14-year-old girl, presenting as ventricular tachycardia.


How to cite this article:
Chandrakala R, Vijayashankara C N, Kumar K K, Sarala N. Ondansetron induced fatal ventricular tachycardia.Indian J Pharmacol 2008;40:186-187


How to cite this URL:
Chandrakala R, Vijayashankara C N, Kumar K K, Sarala N. Ondansetron induced fatal ventricular tachycardia. Indian J Pharmacol [serial online] 2008 [cited 2021 Oct 17 ];40:186-187
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2008;volume=40;issue=4;spage=186;epage=187;aulast=Chandrakala;type=0